Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 528, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 18, 2011, 4:08 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2011, 4:08 PM CDT (21:08 UTC)
- Expired
- Sep 18, 2011, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS54 KTSA 182108
SVRTSA
ARC007-OKC041-182215-
/O.NEW.KTSA.SV.W.0528.110918T2108Z-110918T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 515 PM CDT
* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
COLCORD...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST
SILOAM SPRINGS...SILOAM SPRINGS...GENTRY...DECATUR...SPRINGTOWN...
GRAVETTE...HIGHFILL...HIWASSE...CAVE SPRINGS AND LOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3623 9409 3621 9421 3622 9433 3619 9434
3615 9456 3616 9456 3616 9474 3628 9478
3649 9433
TIME...MOT...LOC 2108Z 248DEG 20KT 3624 9466
$$1 follow-up statement
210
WWUS54 KTSA 182134
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SUN SEP 18 2011
ARC007-OKC041-182215-
/O.CON.KTSA.SV.W.0528.000000T0000Z-110918T2215Z/
BENTON AR-DELAWARE OK-
434 PM CDT SUN SEP 18 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN DELAWARE AND WESTERN BENTON COUNTIES...
AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILOAM
SPRINGS...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GENTRY...
FAIRMOUNT...DECATUR...GALLITIN...SPRINGTOWN...HIGHFILL...ROCKY
COMFORT...VAUGHN...CENTERTON...CAVE SPRINGS...HEALING SPRINGS AND
LOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3644 9430 3623 9409 3621 9421 3622 9433
3619 9434 3615 9456 3616 9456 3616 9469
3627 9460
TIME...MOT...LOC 2134Z 262DEG 17KT 3622 9452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 4:07 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 18, 4:07 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 407 PM CDT SUN SEP 18 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT EXTENDS FROM NEAR NOWATA TO TULSA TO BRISTOW. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS OVER THE NEXT COUPLE HOURS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HAVE INCLUDED THE PRE FIRST PERIOD IN THE ZONES TO COVER GREATER CONVECTIVE COVERAGE THAT WILL TAKE PLACE BETWEEN NOW AND 7 PM. THE PRECIPITATION WILL BE ENDING BEFORE MIDNIGHT IN MOST PLACES FOLLOWING THE PASSAGE OF THE FRONT. A COUPLE NICE DAYS ARE ON TAP MONDAY AND TUESDAY WITH WARM AFTERNOONS AND COOL NIGHTS. THE NEXT COLD FRONT WILL SWEEP ACROSS THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. MOISTURE WILL BE LIMITED WITH THIS FRONT SO WILL ONLY CARRY LOW POPS...MAINLY POST FRONTAL...AS AN UPPER TROUGH SWINGS ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THIS FRONT AND UPPER TROUGH WITH AN EXTENDED STRETCH OF DRY WEATHER AND VERY LITTLE CLOUDINESS EXPECTED. A WARMING TREND WILL DEVELOP BY NEXT WEEKEND AS AN UPPER RIDGE BUILDS OVER THE CENTRAL PLAINS. A CLOSED LOW OVER THE SOUTHEAST U.S. WILL RETROGRADE WEST WITH TIME BUT WILL LIKELY REMAIN TOO FAR TO OUR EAST AND SOUTH TO HAVE ANY REAL EFFECT ON OUR WEATHER. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 83 56 85 / 10 10 0 0 FSM 63 83 55 85 / 40 10 0 0 MLC 61 84 54 86 / 20 10 0 0 BVO 57 83 51 84 / 10 10 0 0 FYV 59 78 47 81 / 40 10 0 0 BYV 59 77 50 80 / 40 10 0 0 MKO 60 82 54 85 / 20 10 0 0 MIO 59 79 53 82 / 20 10 0 0 F10 60 83 54 85 / 20 10 0 0 HHW 64 85 57 87 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Sep 18, 12:48 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1248 PM CDT SUN SEP 18 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1248 PM CDT SUN SEP 18 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS EASTERN OKLAHOMA... ALONG AND AHEAD OF A WEAK COLD FRONT. THIS ACTIVITY WILL THEN SPREAD EASTWARD INTO WEST CENTRAL ARKANSAS. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE STORMS... WITH LARGE HAIL... DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. THE SEVERE WEATHER THREAT MAY LAST INTO THE EVENING HOURS... WITH THE ACTIVITY GRADUALLY DIMINISHING OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE BY MID-WEEK AS ANOTHER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION. COOLER AND DRIER WEATHER IS EXPECTED FOR LATE WEEK AND NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 18, 3:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SUN SEP 18 2011
OKZ060-067-182115-
TULSA OK-WAGONER OK-
340 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN TULSA AND WESTERN WAGONER
AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIXBY...MOVING
EAST NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE... SOUTH TULSA...LIBERTY...LEONARD...
BIXBY...GLENPOOL...BROKEN ARROW...STONEBLUFF...REDBIRD...COWETA AND
ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH...ALONG WITH VERY HEAVY RAIN. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY
IS UPGRADED TO A WARNING.
LAT...LON 3616 9563 3613 9560 3614 9559 3588 9551
3586 9601 3596 9602
TIME...MOT...LOC 2039Z 250DEG 27KT 3595 9586Special weather statement, Sep 18, 4:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN SEP 18 2011
ARZ001-OKZ063-182130-
BENTON AR-DELAWARE OK-
403 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 403 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTHWEST OF
NATURAL FALLS STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...WEST SILOAM
SPRINGS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
GALLITIN...SPRINGTOWN...CHEROKEE CITY AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3642 9452 3618 9437 3616 9465 3616 9476
3625 9482
TIME...MOT...LOC 2103Z 249DEG 20KT 3622 9469Special weather statement, Sep 18, 4:06 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT SUN SEP 18 2011
OKZ070-071-073>075-182130-
HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
406 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...EASTERN MCINTOSH...NORTHEASTERN PITTSBURG AND
NORTHERN LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 406 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ENTERPRISE TO 3 MILES NORTH OF
WILBURTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...STIGLER...LEQUIRE...LEWISVILLE...
KINTA...ENTERPRISE...WHITEFIELD...WILBURTON...PANOLA...RED OAK...
QUINTON...BRIARTOWN...PORUM AND ROBBERS CAVE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3550 9512 3490 9500 3491 9541 3536 9553
TIME...MOT...LOC 2106Z 270DEG 23KT 3531 9538 3496 9529The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:14 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Sep 18, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 62 min |
| Sep 18, 5:42 PM CDT | Tornado Warning | TSA | Benton, Washington | 48 min |
| Sep 18, 6:11 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
| Sep 17, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Sep 17, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 63 min |
| Sep 17, 8:28 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| Sep 17, 9:13 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 47 min |
| Sep 17, 9:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 52 min |
| Sep 17, 9:59 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Rogers, Wagoner | 61 min |
| Sep 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa | 21 min |
| Sep 17, 10:52 PM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Sep 17, 11:11 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 34 min |
| Sep 18, 12:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 41 min |
| Sep 18, 3:40 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Sep 18, 4:03 PM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| Sep 18, 4:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Sep 18, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 66 min |
| Sep 18, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Okmulgee, Wagoner | 62 min |
| Sep 18, 5:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Sep 18, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 65 min |
| Sep 18, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 57 min |
| Sep 18, 6:37 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 53 min |
| Sep 18, 6:56 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Sep 18, 6:59 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.